- Internal Medicine
- Medical Education
- Global Health
Clinical Associate Professor, Medicine
Clerkship Directory Med 300 and 314, Stanford School of Medicine (2016 - Present)
B2 Unit Based Medical Director, Stanford Hospital and Clinics (2012 - Present)
Associate Clerkship Director for Med 300 and Med 314, Stanford School of Medicine (2009 - 2016)
Educators for Care, Stanford School of Medicine (2012 - Present)
Boards, Advisory Committees, Professional Organizations
Fellow, Center for Innovation in Global Health (2015 - Present)
Residency:Stanford University - CAPS (2005) CA
Board Certification: Internal Medicine, American Board of Internal Medicine (2008)
Medical Education:University of Virginia (2005) VA
The physical examination, including point of care technology, is an important part of the diagnostic process and should be included in educational interventions to improve clinical reasoning.
Diagnosis (Berlin, Germany)
View details for PubMedID 30375346
Price and the Evolution of the Physical Examination
2018; 3 (4): 351
View details for PubMedID 29490337
The Role of Technology in the Bedside Encounter.
The Medical clinics of North America
2018; 102 (3): 443–51
Technology has the potential to both distract and reconnect providers with their patients. The widespread adoption of electronic medical records in recent years pulls physicians away from time at the bedside. However, when used in conjunction with patients, technology has the potential to bring patients and physicians together. The increasing use of point-of-care ultrasound by physicians is changing the bedside encounter by allowing for real-time diagnosis with the treating physician. It is a powerful example of the way technology can be a force for refocusing on the bedside encounter.
View details for PubMedID 29650066
- Internal Medicine: Challenges and Opportunities for Expanding Use SOUTHERN MEDICAL JOURNAL 2016; 109 (12): 750-753
Point-of-Care Ultrasound in Internal Medicine: Challenges and Opportunities for Expanding Use.
Southern medical journal
2016; 109 (12): 750-753
View details for PubMedID 27911966
The Five-Minute Moment.
American journal of medicine
2016; 129 (8): 792-795
In today's hospital and clinic environment, the obstacles to bedside teaching both for faculty and trainees are considerable. As Electronic Health Records (EHR) systems become increasingly prevalent, trainees are spending more time performing patient care tasks from computer workstations, limiting opportunities to learn at the bedside. Physical examination skills are rarely emphasized and low confidence levels, especially in junior faculty, pose additional barriers to teaching the bedside exam.
View details for DOI 10.1016/j.amjmed.2016.02.020
View details for PubMedID 26972793
- Medical Students and the Electronic Health Record: 'An Epic Use of Time' AMERICAN JOURNAL OF MEDICINE 2014; 127 (9): 891-895
- Medical students and the electronic health record: 'an epic use of time'. American journal of medicine 2014; 127 (9): 891-895
A history of physical examination texts and the conception of bedside diagnosis.
Transactions of the American Clinical and Climatological Association
2011; 122: 290-311
View details for PubMedID 21686233
- The Physical Exam and Other Forms of Fiction JOURNAL OF GENERAL INTERNAL MEDICINE 2010; 25 (8): 756-757
- Learning bedside medicine. The virtual mentor : VM 2009; 11 (11): 900-903
Renal failure and rhabdomyolysis associated with sitagliptin and simvastatin use
2008; 25 (10): 1229-1230
Sitagliptin is a new oral glucose-lowering medication that acts via the incretin hormone system. The most common side-effects are headache and pharyngitis, and few serious adverse events were observed during clinical trials. Dose adjustment is recommended in renal insufficiency, but long-term safety experience is limited.We present a patient with chronic renal insufficiency who developed leg pain, weakness and tenderness after starting treatment with high-dose sitagliptin while on simvastatin. The patient had acute renal failure and rhabdomyolysis that resolved with cessation of sitagliptin, simvastatin, ezetimibe, diuretics and olmesartan. All drugs except sitagliptin, ezetimibe and simvastatin were resumed, and the patient was subsequently started on lovastatin without recurrence of rhabdomyolysis.High doses of sitagliptin may have worsened this patient's renal failure and precipitated rhabdomyolysis by increasing circulating levels of simvastatin. Given the high likelihood that sitagliptin will be co-administered with statins and renally active medications, further study of long-term safety of sitagliptin in renal sufficiency may be warranted.
View details for DOI 10.1111/j.1464-5491.2008.02536.x
View details for Web of Science ID 000259814600013
View details for PubMedID 19046202